| Model Number |
1420 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that the controller experienced controller fault alarms, indicating the internal battery end of life.The controller exchange was done successfully, and the backup controller was prophylactically exchanged as well.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the controllers (b)(6) were returned for evaluation.No performance allegations were made against (b)(6).A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Failure analysis of (b)(6) revealed that the controller passed visual and functional testing.Internal visual inspection did not find any anomalies.Log file analysis revealed that the controller was in use for more than two (2) years.Failure analysis of (b)(6) revealed that the controller passed visual inspection.Functional testing of (b)(6) revealed that the no power alarm sounded briefly when both power sources were disconnected from the controller and a controller fault alarm was triggered during testing, indicating an issue with the internal battery.Internal inspection revealed that the internal nickel-metal hydride (nimh) battery, which powers the no power alarm, was swollen.After the internal battery was replaced, the control ler performed as intended.Log file analysis revealed two (2) controller fault alarms was logged on 22/apr/2025 at 16:56:33 and 20:42:56, indicating an issue with the internal battery.In addition, log files revealed that the controller had been in use for more than two (2) years.As a result, the reported event was confirmed.The most likely root cause of the reported controller fault alarm event can be attributed to a reduced charge capacity of the internal nimh battery.Capa pr00492825 investigated internal battery issues with controller 2.0.Even though this capa is closed, (b)(6) falls within the bounds of this capa.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was further reported that both controllers was returned to the manufacturer.Manufacturer's analysis of the back up controller subsequently revealed that no device problem was found.